2016, 10: 1-21. doi: 10.3934/jmd.2016.10.1

Sparse equidistribution of unipotent orbits in finite-volume quotients of $\text{PSL}(2,\mathbb R)$

1. 

Department of Mathematics, The Ohio State University, 231 W. 18th Ave., MA 350, Columbus, OH 43210, United States

Received  May 2015 Revised  October 2015 Published  February 2016

In this note, we consider the orbits $\{pu(n^{1+\gamma})|n\in\mathbb N\}$ in $\Gamma\backslash\text{PSL}(2,\mathbb R)$, where $\Gamma$ is a non-uniform lattice in $\text{PSL}(2,\mathbb R)$ and $\{u(t)\}$ is the standard unipotent one-parameter subgroup in $\text{PSL}(2,\mathbb R)$. Under a Diophantine condition on~the initial point $p$, we can prove that the trajectory $\{pu(n^{1+\gamma})|n\in\mathbb N\}$ is equidistributed in $\Gamma\backslash\text{PSL}(2,\mathbb R)$ for small $\gamma>0$, which generalizes a result of Venkatesh [22].
Citation: Cheng Zheng. Sparse equidistribution of unipotent orbits in finite-volume quotients of $\text{PSL}(2,\mathbb R)$. Journal of Modern Dynamics, 2016, 10: 1-21. doi: 10.3934/jmd.2016.10.1
References:
[1]

S. G. Dani, Invariant measures of horospherical flows on noncompact homogeneous spaces,, \emph{Invent. Math.}, 47 (1978), 101. doi: 10.1007/BF01578067.

[2]

S. G. Dani, Invariant measures and minimal sets of horospherical flows,, \emph{Invent. Math.}, 64 (1981), 357. doi: 10.1007/BF01389173.

[3]

S. G. Dani and J. Smillie, Uniform distribution of horocycle orbits for fuchsian groups,, \emph{Duke Math. J.}, 51 (1984), 185. doi: 10.1215/S0012-7094-84-05110-X.

[4]

M. Einsiedler and T. Ward, Ergodic Theory: With a View Towards Number Theory,, Graduate Texts in Mathematics, (2011). doi: 10.1007/978-0-85729-021-2.

[5]

H. Furstenberg, The unique ergodicity of the horocycle flow,, in \emph{Recent Advances in Topological Dynamics} (Proc. Conf., (1972), 95.

[6]

H. Garland and M. S. Raghunathan, Fundamental domains for lattices in $\mathbb R$-rank 1 semisimple Lie groups,, \emph{Ann. of Math. (2)}, 92 (1970), 279. doi: 10.2307/1970838.

[7]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces,, in \emph{Sinai's Moscow Seminar on Dynamical Systems}, (1996), 141.

[8]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds,, \emph{Ann. of Math. (2)}, 148 (1998), 339. doi: 10.2307/120997.

[9]

D. Y. Kleinbock and G. A. Margulis, Logarithm laws for flows on homogeneous spaces,, \emph{Invent. Math.}, 138 (1999), 451. doi: 10.1007/s002220050350.

[10]

G. A. Margulis, Discrete subgroups and ergodic theory,, in \emph{Number Theory, (1987), 377.

[11]

M. V. Melián and D. Pestana, Geodesic excursions into cusps in finite-volume hyperbolic manifolds,, \emph{Michigan Math. J.}, 40 (1993), 77. doi: 10.1307/mmj/1029004675.

[12]

M. Ratner, The rate of mixing for geodesic and horocycle flow,, \emph{Ergodic Theory Dyn. Syst.}, 7 (1987), 267. doi: 10.1017/S0143385700004004.

[13]

M. Ratner, Strict measure rigidity for unipotent subgroups of solvable groups,, \emph{Invent. Math.}, 101 (1990), 449. doi: 10.1007/BF01231511.

[14]

M. Ratner, On measure rigidity of unipotent subgroups of semisimple groups,, \emph{Acta Math.}, 165 (1990), 229. doi: 10.1007/BF02391906.

[15]

M. Ratner, On Raghunathan's measure conjecture,, \emph{Ann. of Math. (2)}, 134 (1991), 545. doi: 10.2307/2944357.

[16]

M. Ratner, Raghunathan's topological conjecture and distributions of unipotent flows,, \emph{Duke Math. J.}, 63 (1991), 235. doi: 10.1215/S0012-7094-91-06311-8.

[17]

P. Sarnak and A. Ubis, The horocycle flow at prime times,, \emph{J. Math. Pures Appl. (9)}, 103 (2015), 575. doi: 10.1016/j.matpur.2014.07.004.

[18]

N. A. Shah, Uniformly distributed orbits of certain flows on homogeneous spaces,, \emph{Math. Ann.}, 289 (1991), 315. doi: 10.1007/BF01446574.

[19]

N. A. Shah, Limit distributions of polynomial trajectories on homogeneous spaces,, \emph{Duke Math. J.}, 75 (1994), 711. doi: 10.1215/S0012-7094-94-07521-2.

[20]

A. Strömbergsson, On the deviation of ergodic averages for horocycle flows,, \emph{J. Mod. Dyn.}, 7 (2013), 291. doi: 10.3934/jmd.2013.7.291.

[21]

J. Tanis and P. Vishe, Uniform bounds for period integrals and sparse equidistribution,, \arXiv{1501.05228}., ().

[22]

A. Venkatesh, Sparse equidistribution problems, period bounds and subconvexity,, \emph{Ann. of Math. (2)}, 172 (2010), 989. doi: 10.4007/annals.2010.172.989.

show all references

References:
[1]

S. G. Dani, Invariant measures of horospherical flows on noncompact homogeneous spaces,, \emph{Invent. Math.}, 47 (1978), 101. doi: 10.1007/BF01578067.

[2]

S. G. Dani, Invariant measures and minimal sets of horospherical flows,, \emph{Invent. Math.}, 64 (1981), 357. doi: 10.1007/BF01389173.

[3]

S. G. Dani and J. Smillie, Uniform distribution of horocycle orbits for fuchsian groups,, \emph{Duke Math. J.}, 51 (1984), 185. doi: 10.1215/S0012-7094-84-05110-X.

[4]

M. Einsiedler and T. Ward, Ergodic Theory: With a View Towards Number Theory,, Graduate Texts in Mathematics, (2011). doi: 10.1007/978-0-85729-021-2.

[5]

H. Furstenberg, The unique ergodicity of the horocycle flow,, in \emph{Recent Advances in Topological Dynamics} (Proc. Conf., (1972), 95.

[6]

H. Garland and M. S. Raghunathan, Fundamental domains for lattices in $\mathbb R$-rank 1 semisimple Lie groups,, \emph{Ann. of Math. (2)}, 92 (1970), 279. doi: 10.2307/1970838.

[7]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces,, in \emph{Sinai's Moscow Seminar on Dynamical Systems}, (1996), 141.

[8]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds,, \emph{Ann. of Math. (2)}, 148 (1998), 339. doi: 10.2307/120997.

[9]

D. Y. Kleinbock and G. A. Margulis, Logarithm laws for flows on homogeneous spaces,, \emph{Invent. Math.}, 138 (1999), 451. doi: 10.1007/s002220050350.

[10]

G. A. Margulis, Discrete subgroups and ergodic theory,, in \emph{Number Theory, (1987), 377.

[11]

M. V. Melián and D. Pestana, Geodesic excursions into cusps in finite-volume hyperbolic manifolds,, \emph{Michigan Math. J.}, 40 (1993), 77. doi: 10.1307/mmj/1029004675.

[12]

M. Ratner, The rate of mixing for geodesic and horocycle flow,, \emph{Ergodic Theory Dyn. Syst.}, 7 (1987), 267. doi: 10.1017/S0143385700004004.

[13]

M. Ratner, Strict measure rigidity for unipotent subgroups of solvable groups,, \emph{Invent. Math.}, 101 (1990), 449. doi: 10.1007/BF01231511.

[14]

M. Ratner, On measure rigidity of unipotent subgroups of semisimple groups,, \emph{Acta Math.}, 165 (1990), 229. doi: 10.1007/BF02391906.

[15]

M. Ratner, On Raghunathan's measure conjecture,, \emph{Ann. of Math. (2)}, 134 (1991), 545. doi: 10.2307/2944357.

[16]

M. Ratner, Raghunathan's topological conjecture and distributions of unipotent flows,, \emph{Duke Math. J.}, 63 (1991), 235. doi: 10.1215/S0012-7094-91-06311-8.

[17]

P. Sarnak and A. Ubis, The horocycle flow at prime times,, \emph{J. Math. Pures Appl. (9)}, 103 (2015), 575. doi: 10.1016/j.matpur.2014.07.004.

[18]

N. A. Shah, Uniformly distributed orbits of certain flows on homogeneous spaces,, \emph{Math. Ann.}, 289 (1991), 315. doi: 10.1007/BF01446574.

[19]

N. A. Shah, Limit distributions of polynomial trajectories on homogeneous spaces,, \emph{Duke Math. J.}, 75 (1994), 711. doi: 10.1215/S0012-7094-94-07521-2.

[20]

A. Strömbergsson, On the deviation of ergodic averages for horocycle flows,, \emph{J. Mod. Dyn.}, 7 (2013), 291. doi: 10.3934/jmd.2013.7.291.

[21]

J. Tanis and P. Vishe, Uniform bounds for period integrals and sparse equidistribution,, \arXiv{1501.05228}., ().

[22]

A. Venkatesh, Sparse equidistribution problems, period bounds and subconvexity,, \emph{Ann. of Math. (2)}, 172 (2010), 989. doi: 10.4007/annals.2010.172.989.

[1]

Sara Munday. On Hausdorff dimension and cusp excursions for Fuchsian groups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2503-2520. doi: 10.3934/dcds.2012.32.2503

[2]

Wenyu Pan. Effective equidistribution of circles in the limit sets of Kleinian groups. Journal of Modern Dynamics, 2017, 11: 189-217. doi: 10.3934/jmd.2017009

[3]

Colin J. Cotter, Darryl D. Holm. Geodesic boundary value problems with symmetry. Journal of Geometric Mechanics, 2010, 2 (1) : 51-68. doi: 10.3934/jgm.2010.2.51

[4]

Sergei Ivanov. On Helly's theorem in geodesic spaces. Electronic Research Announcements, 2014, 21: 109-112. doi: 10.3934/era.2014.21.109

[5]

Feng Luo. Geodesic length functions and Teichmuller spaces. Electronic Research Announcements, 1996, 2: 34-41.

[6]

Salvatore Cosentino, Livio Flaminio. Equidistribution for higher-rank Abelian actions on Heisenberg nilmanifolds. Journal of Modern Dynamics, 2015, 9: 305-353. doi: 10.3934/jmd.2015.9.305

[7]

Kathryn Dabbs, Michael Kelly, Han Li. Effective equidistribution of translates of maximal horospherical measures in the space of lattices. Journal of Modern Dynamics, 2016, 10: 229-254. doi: 10.3934/jmd.2016.10.229

[8]

Sanghoon Kwon, Seonhee Lim. Equidistribution with an error rate and Diophantine approximation over a local field of positive characteristic. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 169-186. doi: 10.3934/dcds.2018008

[9]

Dieter Mayer, Fredrik Strömberg. Symbolic dynamics for the geodesic flow on Hecke surfaces. Journal of Modern Dynamics, 2008, 2 (4) : 581-627. doi: 10.3934/jmd.2008.2.581

[10]

Darryl D. Holm, Cesare Tronci. Geodesic Vlasov equations and their integrable moment closures. Journal of Geometric Mechanics, 2009, 1 (2) : 181-208. doi: 10.3934/jgm.2009.1.181

[11]

Daniel Visscher. A new proof of Franks' lemma for geodesic flows. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4875-4895. doi: 10.3934/dcds.2014.34.4875

[12]

Keith Burns, Katrin Gelfert. Lyapunov spectrum for geodesic flows of rank 1 surfaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1841-1872. doi: 10.3934/dcds.2014.34.1841

[13]

Jan Philipp Schröder. Ergodicity and topological entropy of geodesic flows on surfaces. Journal of Modern Dynamics, 2015, 9: 147-167. doi: 10.3934/jmd.2015.9.147

[14]

Lingchen Kong, Naihua Xiu, Guokai Liu. Partial $S$-goodness for partially sparse signal recovery. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 25-38. doi: 10.3934/naco.2014.4.25

[15]

Kanghui Guo and Demetrio Labate. Sparse shearlet representation of Fourier integral operators. Electronic Research Announcements, 2007, 14: 7-19. doi: 10.3934/era.2007.14.7

[16]

Wanyou Cheng, Zixin Chen, Donghui Li. Nomonotone spectral gradient method for sparse recovery. Inverse Problems & Imaging, 2015, 9 (3) : 815-833. doi: 10.3934/ipi.2015.9.815

[17]

Mattia Bongini, Massimo Fornasier, Oliver Junge, Benjamin Scharf. Sparse control of alignment models in high dimension. Networks & Heterogeneous Media, 2015, 10 (3) : 647-697. doi: 10.3934/nhm.2015.10.647

[18]

Eduardo Casas, Mariano Mateos, Arnd Rösch. Finite element approximation of sparse parabolic control problems. Mathematical Control & Related Fields, 2017, 7 (3) : 393-417. doi: 10.3934/mcrf.2017014

[19]

Haixia Liu, Jian-Feng Cai, Yang Wang. Subspace clustering by $(k,k)$-sparse matrix factorization. Inverse Problems & Imaging, 2017, 11 (3) : 539-551. doi: 10.3934/ipi.2017025

[20]

Zhifeng Dai, Fenghua Wen. A generalized approach to sparse and stable portfolio optimization problem. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-16. doi: 10.3934/jimo.2018025

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]